Alert archive / Idaho / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 13, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jun 11, 2025, 3:13 PM MDT for Bingham County, Bonneville County, Caribou County, Idaho. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2025, 3:13 PM MDT (21:13 UTC)
- Expired
- Jun 11, 2025, 4:00 PM MDT
- In force
- 47 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Bingham County, ID, Bonneville County, ID, Caribou County, ID
The radar
The Pocatello radar (KSFX), 94 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 3:00 PM MDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 9.2 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 50 J/kg
- Mixed-layer CIN
- -331 J/kg
- Mixed-layer LCL
- 3047 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
755 WUUS55 KPIH 112113 SVRPIH IDC011-019-029-112200- /O.NEW.KPIH.SV.W.0013.250611T2113Z-250611T2200Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Pocatello ID 313 PM MDT Wed Jun 11 2025 The National Weather Service in Pocatello has issued a * Severe Thunderstorm Warning for... Northeastern Caribou County in southeastern Idaho... Southeastern Bonneville County in southeastern Idaho... East central Bingham County in southeastern Idaho... * Until 400 PM MDT. * At 313 PM MDT, a severe thunderstorm was located 10 miles northwest of Blackfoot Reservoir, moving east at 40 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * Locations impacted include... Wayan, northern Blackfoot Reservoir, southern Palisades Reservoir, Cutthroat Trout Campground, Freedom, and Grays Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. To report severe weather, contact your nearest law enforcement agency. They will send your report to the National Weather Service office in Pocatello. This thunderstorm is capable of producing all types of severe weather large hail and tornadoes. Move quickly to a safe shelter such as an interior room, a bathroom, closet or basement. && LAT...LON 4294 11184 4312 11187 4323 11105 4291 11104 TIME...MOT...LOC 2113Z 262DEG 36KT 4305 11173 TORNADO...POSSIBLE HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...1.00 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...<50 MPH $$ JKeyes
4 follow-up statements
425
WWUS55 KPIH 112127
SVSPIH
Severe Weather Statement
National Weather Service Pocatello ID
327 PM MDT Wed Jun 11 2025
IDC011-019-029-112200-
/O.CON.KPIH.SV.W.0013.000000T0000Z-250611T2200Z/
Caribou ID-Bonneville ID-Bingham ID-
327 PM MDT Wed Jun 11 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM MDT
FOR NORTHEASTERN CARIBOU...SOUTHEASTERN BONNEVILLE AND EAST CENTRAL
BINGHAM COUNTIES...
At 327 PM MDT, a severe thunderstorm was located 9 miles northwest of
Wayan, moving east at 50 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Wayan, southern Palisades Reservoir, Blackfoot Reservoir, Freedom,
and Grays Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away
from windows.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Pocatello.
This thunderstorm is capable of producing all types of severe
weather including large hail, destructive straight line winds and
tornadoes. Move quickly to a safe shelter, such as an interior room,
a bathroom or closet or basement.
&&
LAT...LON 4295 11167 4313 11168 4323 11105 4291 11104
TIME...MOT...LOC 2127Z 272DEG 42KT 4304 11153
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
JKeyes339
WWUS55 KPIH 112137
SVSPIH
Severe Weather Statement
National Weather Service Pocatello ID
337 PM MDT Wed Jun 11 2025
IDC011-112146-
/O.CAN.KPIH.SV.W.0013.000000T0000Z-250611T2200Z/
Bingham ID-
337 PM MDT Wed Jun 11 2025
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BINGHAM COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
southeastern Idaho.
&&
LAT...LON 4295 11155 4314 11159 4323 11105 4291 11104
TIME...MOT...LOC 2136Z 266DEG 38KT 4305 11140
$$
IDC019-029-112200-
/O.CON.KPIH.SV.W.0013.000000T0000Z-250611T2200Z/
Caribou ID-Bonneville ID-
337 PM MDT Wed Jun 11 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM MDT
FOR NORTHEASTERN CARIBOU AND SOUTHEASTERN BONNEVILLE COUNTIES...
At 336 PM MDT, a severe thunderstorm was located near Wayan, moving
east at 45 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Wayan, southern Palisades Reservoir, Freedom, and Grays Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Pocatello.
This thunderstorm is capable of producing all types of severe weather
including extremely large hail, destructive straight line winds and
tornadoes. Move quickly to a safe shelter, such as an interior room,
a bathroom or closet or basement.
&&
LAT...LON 4295 11155 4314 11159 4323 11105 4291 11104
TIME...MOT...LOC 2136Z 266DEG 38KT 4305 11140
TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
JKeyes087
WWUS55 KPIH 112150
SVSPIH
Severe Weather Statement
National Weather Service Pocatello ID
350 PM MDT Wed Jun 11 2025
IDC019-029-112200-
/O.CON.KPIH.SV.W.0013.000000T0000Z-250611T2200Z/
Caribou ID-Bonneville ID-
350 PM MDT Wed Jun 11 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM MDT
FOR NORTHEASTERN CARIBOU AND SOUTHEASTERN BONNEVILLE COUNTIES...
At 350 PM MDT, a severe thunderstorm was located 10 miles northwest
of Freedom, or 10 miles northeast of Wayan, moving east at 40 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Wayan, southern Palisades Reservoir, Freedom, and Grays Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Pocatello.
This thunderstorm is capable of producing all types of severe weather
including extremely large hail, destructive straight line winds and
tornadoes. Move quickly to a safe shelter, such as an interior room,
a bathroom or closet or basement.
&&
LAT...LON 4295 11155 4314 11159 4323 11105 4291 11104
TIME...MOT...LOC 2150Z 262DEG 36KT 4307 11121
TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
JKeyes044 WWUS55 KPIH 112158 SVSPIH Severe Weather Statement National Weather Service Pocatello ID 358 PM MDT Wed Jun 11 2025 IDC019-029-112207- /O.EXP.KPIH.SV.W.0013.000000T0000Z-250611T2200Z/ Caribou ID-Bonneville ID- 358 PM MDT Wed Jun 11 2025 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CARIBOU AND SOUTHEASTERN BONNEVILLE COUNTIES WILL EXPIRE AT 400 PM MDT... The storm which prompted the warning has moved out of the area and into western Wyoming. Therefore, the warning will be allowed to expire. A Severe Thunderstorm Watch remains in effect until 900 PM MDT for southeastern Idaho. && LAT...LON 4295 11155 4314 11159 4323 11105 4291 11104 TIME...MOT...LOC 2157Z 262DEG 36KT 4308 11114 $$ JKeyes
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 12:50 PM MDT, 2 hours 23 minutes earlier. Its key messages:
- Marginal risk for severe storms today.
- Isolated thunderstorms Thursday afternoon.
- Flash flood watch over Wapiti burn scar in Custer County this afternoon and evening.
Area forecast discussion, Jun 11, 12:50 PM MDT, 2 hours 23 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 1250 PM MDT Wed Jun 11 2025 .KEY MESSAGES... - Marginal risk for severe storms today. - Isolated thunderstorms Thursday afternoon. - Flash flood watch over Wapiti burn scar in Custer County this afternoon and evening. && .SHORT TERM /THROUGH THURSDAY NIGHT/... Issued at 1238 PM MDT Wed Jun 11 2025 Upper level short wave trof continued to progress east through Idaho this afternoon. Is kicking off fairly widespread showers and thunderstorms with likely the most widespread at trof passage from 2 pm through 6 pm. After 6 pm should be mainly limited to eastern mountains with the main threat wind gusts over 40 mph and small hail. There is a chance for an isolated severe storm and area remains in a marginal risk. Lows tonight in the 40s and 50s. Expect thunderstorm redevelopment Thursday afternoon but not nearly as widespread as today and mainly limited to the mountains. Coverage mainly isolated throughout the day. Highs Thursday in the 70s mountains and 80s valleys. Lows Thursday night in the 40s and 50s. && .LONG TERM /FRIDAY THROUGH TUESDAY/... Issued at 1238 PM MDT Wed Jun 11 2025 The upper level ridge at the end of the near term forecast continues to block lows to the north through the weekend. On Mon, there is a 28 percent chance of the upper level ridge beginning to break down, but 72 percent chance the ridge is still in place. A flatter flow develops on Tue for the majority of solutions, with a 12 percent chance of an open wave being directly overhead. The flat flow continues to be the majority solution, which could lead to light showers and thunderstorms. On either end of the solution spectrum, there is a slightly less than 15 percent risk of that upper level trough still lingering and similarly for a new upper level ridge to build into forecast area. The southerly airflow ahead of the potential trough on Mon will make that day the warmest of the period. Temperatures are in the middle to upper 80s with some small areas reaching 90 deg F at the lower elevations, and upper 70s to lower 80s in the central Idaho mountains. The flatter flow should provide some cloudiness starting Tue to take the edge off temperatures, by 1 to 4 deg F. by Wed it appears the preponderance of the solutions is to return to warming. With the zonal flow period on Tue-Wed, would expect breezy to windy conditions possible, mainly on ridges and in the eastern Magic Valley and lower Snake River plain. && .AVIATION /18Z TAFS THROUGH 18Z THURSDAY/... Issued at 1200 PM MDT Wed Jun 11 2025 TSRA probabilities for the afternoon have increased to the point where PROB30 groups are useful. -SHRA has gone nearly categorical for some this afternoon. By 11/22Z, skies will start to clear from west to east, so first is KBYI, then KSUN, KPIH, KIDA, then KDIJ by 12/03Z. Skies for most will be literally clear, with another feature generating clouds late tonight. KIDA also has a risk of getting some clouds below 2500ft AGL. Wind will be moderately strong in thunderstorms, with gusts to 35KT-40KT. Precipitation has the potential to be moderate to heavy at times, with Precipitable Water as high an inch in the KPIH/KIDA area. Expecting a return of TSRA on Thu afternoon, but no risk of severe TS. && .FIRE WEATHER... Issued at 1256 AM MDT Wed Jun 11 2025 A strong system/trough will move through the area today bringing widespread showers and scattered thunderstorms late this morning into the early evening. Moderate to strong outflows and moderate to large hail are expected with thunderstorms. Also, expect moderate to heavy brief rainfall with thunderstorms. Isolated flooding is possible, especially for the Wapiti burn scar north of Stanley. Temperatures will drop 4 to 8 degrees (70s to 80s) today and Thursday compared to yesterday but temperatures will still be above normal. Isolated thunderstorms are expected Thursday as well. The area begins to dry out again towards the end of the week and into the weekend with temperatures rising back to the 80s and 90s by the weekend. && .PIH WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 9 PM MDT this evening for IDZ072. && SHORT TERM...GK LONG TERM...Messick AVIATION...Messick FIRE WEATHER...TW
In the hours before
Local storm report, Jun 11, 2:21 PM MDT, 52 minutes before
Preliminary Local Storm Report
National Weather Service Pocatello ID
221 PM MDT Wed Jun 11 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM Hail 1 SSE Pocatello Airport 42.91N 112.59W
06/11/2025 M1.25 Inch Power ID NWS Employee
Observed at WFO Pocatello.
&&Local storm report, Jun 11, 2:56 PM MDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Pocatello ID
256 PM MDT Wed Jun 11 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM Tstm Wnd Gst 20 SE Malta 42.10N 113.09W
06/11/2025 M48 MPH Cassia ID Mesonet
Moburg Canyon RAWS.
&&Special weather statement, Jun 11, 3:04 PM MDT, 9 minutes before
Special Weather Statement
National Weather Service Pocatello ID
304 PM MDT Wed Jun 11 2025
IDZ073-074-112145-
Sun Valley Region ID-Big Lost Highlands/Copper Basin ID-
304 PM MDT Wed Jun 11 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL CUSTER AND
NORTHWESTERN BLAINE COUNTIES THROUGH 345 PM MDT...
At 303 PM MDT, Doppler radar was tracking a strong thunderstorm near
Ketchum, moving east at 35 mph.
HAZARD...Wind gusts in excess of 35 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible.
Locations impacted include...
Ketchum, Sun Valley, and Trail Creek Pass.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4358 11461 4377 11467 4408 11418 4370 11400
TIME...MOT...LOC 2103Z 246DEG 56KT 4374 11449
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...35 MPH
GKLocal storm report, Jun 11, 3:06 PM MDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Pocatello ID
306 PM MDT Wed Jun 11 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM Hail Rupert 42.62N 113.67W
06/11/2025 M0.80 Inch Minidoka ID Trained Spotter
Nickle sized hail reported.
&&Local storm report, Jun 11, 3:10 PM MDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Pocatello ID
310 PM MDT Wed Jun 11 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM Tstm Wnd Gst Holbrook 42.16N 112.65W
06/11/2025 M57 MPH Oneida ID Mesonet
ITD mesonet.
&&Local storm report, Jun 11, 3:12 PM MDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Pocatello ID
312 PM MDT Wed Jun 11 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM Tstm Wnd Gst Clayton 44.26N 114.40W
06/11/2025 M63 MPH Custer ID Mesonet
ITD Mesonet.
&&The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 1:05 PM MDT | Special Weather Statement | PIH | Minidoka | 40 min |
| Jun 11, 1:35 PM MDT | Special Weather Statement | PIH | Cassia | 40 min |
| Jun 11, 1:37 PM MDT | Special Weather Statement | PIH | Power | 38 min |
| Jun 11, 1:53 PM MDT | Severe Thunderstorm Warning | PIH | Cassia, Oneida | 37 min |
| Jun 11, 2:15 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham, Caribou, Power | 45 min |
| Jun 11, 2:24 PM MDT | Severe Thunderstorm Warning | PIH | Cassia, Oneida, Power | 51 min |
| Jun 11, 2:42 PM MDT | Tornado Warning | PIH | Bannock, Oneida, Power | 33 min |
| Jun 11, 2:53 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham, Bonneville, Caribou | 37 min |
| Jun 11, 3:04 PM MDT | Special Weather Statement | PIH | Custer | 41 min |
| Jun 11, 3:12 PM MDT | Tornado Warning | PIH | Bannock, Caribou, Franklin, Oneida, Power | 33 min |
| Jun 11, 3:14 PM MDT | Severe Thunderstorm Warning | PIH | Custer | 46 min |
| Jun 11, 3:41 PM MDT | Special Weather Statement | PIH | Blaine | 49 min |
| Jun 11, 3:43 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Caribou, Franklin | 47 min |
| Jun 11, 4:04 PM MDT | Tornado Warning | PIH | Bonneville, Caribou | 11 min |
| Jun 11, 4:39 PM MDT | Special Weather Statement | PIH | Butte | 51 min |
| Jun 11, 5:49 PM MDT | Special Weather Statement | PIH | Clark | 26 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.